What is Gaviscon Double Action Liquid?
Gaviscon Double Action Liquid is an all in one remedy for both indigestion and heartburn. This medicine works for up to four hours, helping to ease irritation and symptoms like wind and bloating. If you’re suffering from indigestion and acid reflux and need a way to ease your symptoms after every meal or at bedtime, Gaviscon Double Action Liquid can help. Available in original aniseed and peppermint flavours.
What is indigestion?
Indigestion is quite a common condition that affects most people at one point or another, but it usually isn’t anything to worry about. Indigestion usually happens after eating or drinking, causing several uncomfortable, unpleasant symptoms such as bloating, wind, heartburn and feeling sick. There are lots of reasons why you may be experiencing indigestion, with some of the most common causes including:
- Spicy or fatty foods, e.g. chocolate
- Drinking alcohol, coffee, tea, or caffeinated drinks
- Being overweight
- Stress or anxiety
- Some medications
What are heartburn and acid reflux?
Acid reflux is a condition where excess stomach acid begins to work its way up from your stomach and into your food pipe. This causes several unpleasant symptoms, including heartburn which happens when the stomach acid irritates your food pipe and creates a burning sensation in your chest. Other side effects you may experience when you have acid reflux include:
- A cough
- A sore throat
- A hoarse voice
- A bad taste in your mouth
- Bad breath
- Feeling bloated or sick
How will Gaviscon Double Action Liquid treat my acid reflux and indigestion?
Gaviscon Double Action Liquid contains three active ingredients which work together to treat acid reflux and indigestion. The first two are antacids, calcium carbonate and sodium bicarbonate, which work to neutralise your excess stomach acid, turning it into harmless substances like water and easing irritation of your stomach lining. The third is sodium alginate, which works by forming a protective layer over your stomach contents, helping to prevent acid reflux and ease irritation all in one.
Can I take this medicine if I’m taking other medications?
If you’re taking any other medication, including those obtained without a prescription, you should speak to your doctor or pharmacist before taking this product. If you are taking any medications by mouth, for example, tablets, capsules, or other liquid medicines, you should wait for at least 2 hours after taking your other medication before taking Gaviscon. Speak to your doctor or pharmacist if you are already taking:
- Antihistamines, which are used for hay fever and allergy symptoms
- Antibiotics including tetracyclines and quinolines, e.g. norfloxacin
- Iron preparation
- Thyroid hormones, including thyroxine
- Antifungals, e.g. ketoconazole
- Digoxin and beta-blockers, which are used for heart conditions
- Neuroleptics, which are used for mental illness
- Chloroquine, which is used for malaria
- Bisphosphonates, which are used for osteoporosis
- Estramustine, which is used for prostate cancer
Can I use this product if I’m pregnant or breastfeeding?
Gaviscon Double Action Liquid can be used if you’re pregnant or breastfeeding. However, you should ask your doctor or pharmacist before taking any medication at this time, to be sure it’s the right choice for you.
How much Gaviscon should I take?
Shake the bottle well before use. Take 10 – 20ml of Gaviscon Double Action Liquid, which is the same as two to four 5ml spoonfuls. Take up to 4 times a day, after each meal and before bedtime. Do not take more than 80ml of this medication a day.
When should this product not be used?
Gaviscon Double Action should not be given to children under the age of 12 unless advised to do so by your doctor or pharmacist. Do not take this product if you are allergic to sodium alginate, sodium bicarbonate, calcium carbonate or any of the other listed ingredients. This product contains small amounts of sodium and calcium, speak to your doctor before taking this product if you are on a low sodium or calcium diet.
Does Gaviscon Double Action Liquid have any side effects?
Like all medications, Gaviscon Double Action Liquid can have side effects, although not everyone will experience them. If you experience any of the following side effects, you may be experiencing an allergic reaction and should stop use and seek immediate medical assistance:
- Skin rash
- Swelling in the face, lips, tongue, or throat
- Difficulty breathing
Other side effects you may experience include:
- Muscle twitching or cramps
- Indigestion which comes back when you stop taking this product
- High levels of calcium in your blood
If you experience these or any other side effects while using this product, stop use and speak to your doctor or pharmacist. For more information about reporting the side effects of medication, please see the MHRA’s Yellow Card Scheme.
How to store this product
Store in a cool, dry place which below 30 degrees C. Do not use this product if the expiry date printed on the original packaging has passed. Once opened use within 6 months. Keep out of sight and reach of children.
This product is a medicine; make sure to speak to your doctor or Chemist 4 U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk
If you are pregnant, trying to become pregnant, or breastfeeding, speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if this medicine is right for you.
Store all medicines out of sight and reach of children.
Please read the included leaflet carefully before using this product.
Please contact your GP if appropriate regarding this product.
Helpful Advice on Medication Restrictions & Addiction
For further information on our medication restrictions policy, please click here.
If you are concerned about addiction to 'over the counter' medication, we urge you to visit the below links for professional help and advice:
- Calcium Carbonate
- Sodium Alginate
- Sodium Bicarbonate
Each 10 ml dose contains sodium alginate 500 mg, sodium bicarbonate 213 mg and calcium carbonate 325 mg.
Carbomer, Methyl parahydroxybenzoate (E218), Propyl parahydroxybenzoate (E216), Saccharin sodium, Mint flavour, Sodium hydroxide, Purified water
This product does not contain sugar or gluten.
Ask a Pharmacist
Didn't find the answer you were looking for? Submit a private question to be answered by one of our qualified UK pharmacists.
|Method||Handling Time||Transit Time||Timescale||Approx Cost|
|Standard Shipping (3-5 Working Days)||1||2||3||£2.95|
|Royal Mail Tracked 24||0||1||1||£4.95|
Times are given in working days and are approximate. Costs may change based on order total, day of the week or location within the UK. Ability to hit timescales will depend on whether the products are ordered before a cut off time, as well as additional administration time incurred in reviewing your order.
Please review the estimates at the checkout.
Free UK Delivery on all orders over £30* - Delivery within 3-5 working days.
Standard UK Delivery - £2.95* - Delivery within 3-5 working days.
Express UK Delivery - £4.95** - Delivery within 1-2 working days.
Temperature Controlled Delivery - £8.85 - Delivery within 1-3 working days.
Please Note: These prices are shown as a guide only. All delivery times are approximate but have been obtained in good faith.
*Excluding refrigerated products and treatments which are subject to different postage charges.
All our items are sent completely discreet for your peace of mind.
This means the packaging is plain, there is no mention of what product is inside your package and there is no mention of Chemist4U either.
We respect that many of our products are of a sensitive nature - this is why we take every step to keep your purchases private.
Customers can read our full returns policy by clicking here